MAUDE Adverse Event Report: AOMORI OLYMPUS CO., LTD. ULTRASONIC GENERATOR

AOMORI OLYMPUS CO., LTD. ULTRASONIC GENERATOR
Model Number USG-400
Medical Device Problem Code Output Problem (3005)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/26/2024
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that during a lapacolle surgery, an overcurrent error u010 occurred when using the subject device.The procedure and patient's anesthesia were extended by 30 minutes to deal with the errors as it occurred multiple times and to replace the transducer.The procedure was completed with the subject device.No additional medication was administered, and there were no reports of patient harm.
 
Additional Manufacturer Narrative
An olympus representative visited on site for inspection, and it was confirmed that the error code occurred with the generator alone.The generator was able to be used for around 30 minutes.Turning the power on and off 4 or 5 times or replacing the transducer did not improve the situation.The evaluation of the event is ongoing.Should additional relevant information become available, a supplemental report will be submitted.This report is related to the following linked patient identifier: (b)(6).
 
Additional Manufacturer Narrative
This report is being supplemented to provide additional information based on the legal manufacturer's final investigation and device evaluation.Additionally, to provide an update to fields (d4, d8, d9, h3, and h4).The device was evaluated by olympus, and it was observed the non-reportable malfunction (overcurrent error) was confirmed.A review of the device history record found no deviations that could have caused or contributed to the reported issue.Based on the results of the investigation, it is likely the non-reportable malfunction (overcurrent error) was caused by a short circuit in the internal circuit board.It is possible that the short circuit resulted from dust accumulation inside the device; however, it was not possible to determine the exact circumstances of its occurrence.Furthermore, although the observed device defect (overcurrent error) is a non-reportable malfunction, the component failure likely caused and/or contributed to the reported adverse event (extended procedure).The event can be detected/prevented by following the instructions for use which state: "always inspect the ultrasonic generator as described in this chapter before using.Also, inspect the ancillary instrument used in combination with the ultrasonic generator according to the instruction manuals.Should any irregularity be observed, do not use the ultrasonic generator and take proper measures by referring to chapter 8,¿troubleshooting¿.If the irregularity is still not resolved, do not use the ultrasonic generator and contact olympus.Using irregular instrument may cause a malfunction and may also result in an electric shock, burns and/or fire hazard." "anytime you observe an irregularity (error window, abnormal noise, abnormal odor, abnormal output, abnormal appearance, etc.), immediately stop using the instrument and check/inspect the ultrasonic generator by referring to chapter 8, ¿troubleshooting¿.If the irregularity is still not resolved after the check/inspection, use a spare ultrasonic generator and/or contact olympus." olympus will continue to monitor field performance for this device.

Brand Name
ULTRASONIC GENERATOR
Common Device Name
ULTRASONIC GENERATOR
Manufacturer (Section D)
AOMORI OLYMPUS CO., LTD.
2-248-1 okkonoki
kuroishi-shi, aomori 036-0 357
JA  036-0357
Manufacturer (Section G)
AOMORI OLYMPUS CO., LTD.
2-248-1 okkonoki
kuroishi-shi, aomori
Manufacturer Contact
todd brill
800 west park drive
westborough, MA 01581
5082077661
MDR Report Key20446565
Report Number9614641-2024-01978
Device Sequence Number8026180
Product Code LFL
UDI-Device Identifier04953170386817
UDI-Public04953170386817
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K172691
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Biomedical Engineer
Type of Report Initial,Followup
Report Date (Section B) 11/26/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberUSG-400
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/26/2024
Supplement Date Received by Manufacturer11/18/2024
Initial Report FDA Received Date10/14/2024
Supplement Report FDA Received Date11/26/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/20/2015
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SB-0535FC/44K; TD-SB400
Outcome Attributed to Adverse Event Other;
Patient SexUnknown